Medical questions & health advice by board certified doctors
"What causes the intestine to become wounded?"
I've been doing some research and trying to figure out what's wrong with my digestive system, and I'm betting that I have some kind of intestinal wound, given what I've read. How could this have happpened? What should I do to heal it back up?
It is very difficult to answer this question without having a lot more information on what is going on. For example, what are the other symptoms you are experiencing - is it pain, nausea, vomiting, weight loss, blood in your bowel movements? In the absence of these data, it is hard to give a good answer. Therefore, I would suggest going to see your primary care doctor as soon as possible to help you sort things out. In the mean time, you can avoid any potentially damaging things to the gastrointestinal tract, such as alcohol, smoking, large amounts of caffeine, and drugs like ibuprofen and naprosyn. Also, if you have any very concerning symptoms, such as blood in your bowel movements, dizziness or fatigue, vomiting blood or unstoppable vomiting, or severe abdominal pain then these would all be signs of a potential emergency and you should go to the emergency room rather than waiting to see your regular doctor. If you are not having any of these concerning symptoms, then you should make a list of the symptoms you do have, including weight loss, association with foods and medicines, and other medical problems so that your meeting with your primary care doctor is as productive as possible.
Need more info?See a primary care-doctor today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.